Alert archive / Kentucky / Red Flag Warnings in 2016

Red Flag Warning 1, NWS Jackson, KY

March 21, 201633 counties in Kentucky

NWS Jackson, KY issued this red flag warning at Mar 21, 2016, 3:37 PM EDT for 33 counties in Kentucky. It took effect at Mar 22, 2016, 11:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 21, 2016, 3:37 PM EDT (19:37 UTC)
In effect from
Mar 22, 2016, 11:00 AM EDT
Expired
Mar 22, 2016, 9:00 PM EDT
In force
10 hr
Issued by
NWS Jackson, KY
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1377 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

810 
WWUS83 KJKL 211937 CCA 
RFWJKL

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
337 PM EDT MON MAR 21 2016

KYZ044-050>052-058>060-068-069-079-080-083>085-220400-
/O.UPG.KJKL.FW.A.0001.160322T1500Z-160323T0100Z/
/O.NEW.KJKL.FW.W.0001.160322T1500Z-160323T0100Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-
337 PM EDT MON MAR 21 2016

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM EDT TUESDAY FOR
HIGH WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES
044...050...051...052...058...059...060...068...069...079...
080...083...084 AND 085...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM EDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONE 044 FLEMING...FIRE WEATHER 
  ZONE 050 MONTGOMERY...FIRE WEATHER ZONE 051 BATH...FIRE 
  WEATHER ZONE 052 ROWAN...FIRE WEATHER ZONE 058 ESTILL...FIRE 
  WEATHER ZONE 059 POWELL...FIRE WEATHER ZONE 060 MENIFEE... 
  FIRE WEATHER ZONE 068 ROCKCASTLE...FIRE WEATHER ZONE 069 
  JACKSON...FIRE WEATHER ZONE 079 PULASKI...FIRE WEATHER ZONE 
  080 LAUREL...FIRE WEATHER ZONE 083 WAYNE...FIRE WEATHER ZONE 
  084 MCCREARY...FIRE WEATHER ZONE 085 WHITLEY. 

* THE STRONGEST WINDS AND LOWEST RELATIVE HUMIDITY WILL BE
  PRESENT FROM EARLY TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

* SOUTHWEST WINDS BETWEEN 15 AND 20 MPH ARE LIKELY WITH HIGHER
  GUSTS.

* RELATIVE HUMIDITIES WILL FALL TO BETWEEN 20 AND 25 PERCENT.

* THESE CONDITIONS WILL CREATE A POTENTIAL FOR FIRES TO SPREAD 
  QUICKLY AND BURN OUT OF CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

KYZ086>088-104-106>120-220400-
/O.UPG.KJKL.FW.A.0001.160322T1500Z-160323T0100Z/
/O.NEW.KJKL.FW.W.0001.160322T1500Z-160323T0100Z/
KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-
BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
337 PM EDT MON MAR 21 2016

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM EDT TUESDAY FOR
HIGH WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
086...087...088...104...106...107...108...109...110...111...
112...113...114...115...116...117...118...119 AND 120...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM EDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONE 086 KNOX...FIRE WEATHER ZONE 
  087 BELL...FIRE WEATHER ZONE 088 HARLAN...FIRE WEATHER ZONE 
  104 ELLIOTT...FIRE WEATHER ZONE 106 MORGAN...FIRE WEATHER ZONE 
  107 JOHNSON...FIRE WEATHER ZONE 108 WOLFE...FIRE WEATHER ZONE 
  109 MAGOFFIN...FIRE WEATHER ZONE 110 FLOYD... FIRE WEATHER 
  ZONE 111 LEE...FIRE WEATHER ZONE 112 BREATHITT... FIRE WEATHER 
  ZONE 113 KNOTT...FIRE WEATHER ZONE 114 OWSLEY... FIRE WEATHER 
  ZONE 115 PERRY...FIRE WEATHER ZONE 116 CLAY... FIRE WEATHER 
  ZONE 117 LESLIE...FIRE WEATHER ZONE 118 LETCHER...FIRE WEATHER 
  ZONE 119 MARTIN...FIRE WEATHER ZONE 120 PIKE. 

* THE MOST CRITICAL FIRE WEATHER CONDITIONS WILL BE PRESENT 
  FROM EARLY TUESDAY AFTERNOON THROUGH TUESDAY EVENING. 

* SOUTHWEST WINDS BETWEEN 10 AND 20 MPH ARE LIKELY WITH THE
  STRONGEST WINDS ON THE RIDGETOPS.

* RELATIVE HUMIDITIES WILL FALL TO BETWEEN 15 AND 25 PERCENT.

* THESE CONDITIONS WILL CREATE A POTENTIAL FOR FIRES TO SPREAD 
  QUICKLY AND BURN OUT OF CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
4 follow-up statements
939 
WWUS83 KJKL 220248
RFWJKL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1048 PM EDT MON MAR 21 2016

KYZ044-050>052-058>060-068-069-079-080-083>085-221100-
/O.CON.KJKL.FW.W.0001.160322T1500Z-160323T0100Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-
1048 PM EDT MON MAR 21 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM EDT
TUESDAY FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE
WEATHER ZONES 044...050...051...052...058...059...060...068...
069...079... 080...083...084 AND 085...

* AFFECTED AREA...FIRE WEATHER ZONE 044 FLEMING...FIRE WEATHER 
  ZONE 050 MONTGOMERY...FIRE WEATHER ZONE 051 BATH...FIRE 
  WEATHER ZONE 052 ROWAN...FIRE WEATHER ZONE 058 ESTILL...FIRE 
  WEATHER ZONE 059 POWELL...FIRE WEATHER ZONE 060 MENIFEE... 
  FIRE WEATHER ZONE 068 ROCKCASTLE...FIRE WEATHER ZONE 069 
  JACKSON...FIRE WEATHER ZONE 079 PULASKI...FIRE WEATHER ZONE 
  080 LAUREL...FIRE WEATHER ZONE 083 WAYNE...FIRE WEATHER ZONE 
  084 MCCREARY...FIRE WEATHER ZONE 085 WHITLEY. 

* THE STRONGEST WINDS AND LOWEST RELATIVE HUMIDITY WILL BE 
  PRESENT FROM EARLY TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

* SOUTHWEST WINDS BETWEEN 15 AND 20 MPH WILL DEVELOP WITH GUSTS UP
  TO 30 MPH.

* RELATIVE HUMIDITIES WILL FALL TO BETWEEN 16 AND 22 PERCENT.

* THESE CONDITIONS WILL CREATE A POTENTIAL FOR FIRES TO SPREAD 
  QUICKLY AND BURN OUT OF CONTROL.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

KYZ086>088-104-106>120-221100-
/O.CON.KJKL.FW.W.0001.160322T1500Z-160323T0100Z/
KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-
BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
1048 PM EDT MON MAR 21 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM EDT
TUESDAY FOR HIGH WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 086...087...088...104...106...107...108...109...110...111...
 112...113...114...115...116...117...118...119 AND 120...

* AFFECTED AREA...FIRE WEATHER ZONE 086 KNOX...FIRE WEATHER ZONE 
  087 BELL...FIRE WEATHER ZONE 088 HARLAN...FIRE WEATHER ZONE 
  104 ELLIOTT...FIRE WEATHER ZONE 106 MORGAN...FIRE WEATHER ZONE 
  107 JOHNSON...FIRE WEATHER ZONE 108 WOLFE...FIRE WEATHER ZONE 
  109 MAGOFFIN...FIRE WEATHER ZONE 110 FLOYD... FIRE WEATHER 
  ZONE 111 LEE...FIRE WEATHER ZONE 112 BREATHITT... FIRE WEATHER 
  ZONE 113 KNOTT...FIRE WEATHER ZONE 114 OWSLEY... FIRE WEATHER 
  ZONE 115 PERRY...FIRE WEATHER ZONE 116 CLAY... FIRE WEATHER 
  ZONE 117 LESLIE...FIRE WEATHER ZONE 118 LETCHER...FIRE WEATHER 
  ZONE 119 MARTIN...FIRE WEATHER ZONE 120 PIKE. 

* THE MOST CRITICAL FIRE WEATHER CONDITIONS WILL BE PRESENT 
  FROM EARLY TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

* SOUTHWEST WINDS BETWEEN 10 AND 15 MPH WILL DEVELOP WITH GUSTS
  UP TO 25 MPH.

* RELATIVE HUMIDITIES WILL FALL TO BETWEEN 15 AND 20 PERCENT.

* THESE CONDITIONS WILL CREATE A POTENTIAL FOR FIRES TO SPREAD
  QUICKLY AND BURN OUT OF CONTROL.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
069 
WWUS83 KJKL 220820 AAA
RFWJKL

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
420 AM EDT TUE MAR 22 2016

KYZ044-050>052-058>060-068-069-079-080-083>085-221630-
/O.CON.KJKL.FW.W.0001.160322T1500Z-160323T0100Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-
420 AM EDT TUE MAR 22 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM EDT THIS EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES
FOR FIRE WEATHER ZONES 044...050...051...052...058...059...060...
068... 069...079... 080...083...084 AND 085...

* AFFECTED AREA...FIRE WEATHER ZONE 044 FLEMING...FIRE WEATHER 
  ZONE 050 MONTGOMERY...FIRE WEATHER ZONE 051 BATH...FIRE 
  WEATHER ZONE 052 ROWAN...FIRE WEATHER ZONE 058 ESTILL...FIRE 
  WEATHER ZONE 059 POWELL...FIRE WEATHER ZONE 060 MENIFEE... 
  FIRE WEATHER ZONE 068 ROCKCASTLE...FIRE WEATHER ZONE 069 
  JACKSON...FIRE WEATHER ZONE 079 PULASKI...FIRE WEATHER ZONE 
  080 LAUREL...FIRE WEATHER ZONE 083 WAYNE...FIRE WEATHER ZONE 
  084 MCCREARY...FIRE WEATHER ZONE 085 WHITLEY. 

* THE STRONGEST WINDS AND LOWEST RELATIVE HUMIDITY WILL BE PRESENT
  FROM EARLY THIS AFTERNOON THROUGH EVENING.

* SOUTHWEST WINDS BETWEEN 15 AND 20 MPH WILL DEVELOP BY EARLY
  AFTERNOON WITH GUSTS UP TO 30 MPH ANTICIPATED.

* RELATIVE HUMIDITIES WILL FALL TO BETWEEN 15 AND 20 PERCENT BY
  MID AFTERNOON.

* THESE CONDITIONS WILL CREATE A POTENTIAL FOR FIRES TO SPREAD 
  QUICKLY AND BURN OUT OF CONTROL. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

KYZ086>088-104-106>120-221630-
/O.CON.KJKL.FW.W.0001.160322T1500Z-160323T0100Z/
KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-
BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
420 AM EDT TUE MAR 22 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM EDT THIS EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 086...087...088...104...106...107...108...
109...110...111...  112...113...114...115...116...117...118...
119 AND 120...

* AFFECTED AREA...FIRE WEATHER ZONE 086 KNOX...FIRE WEATHER ZONE 
  087 BELL...FIRE WEATHER ZONE 088 HARLAN...FIRE WEATHER ZONE 
  104 ELLIOTT...FIRE WEATHER ZONE 106 MORGAN...FIRE WEATHER ZONE 
  107 JOHNSON...FIRE WEATHER ZONE 108 WOLFE...FIRE WEATHER ZONE 
  109 MAGOFFIN...FIRE WEATHER ZONE 110 FLOYD... FIRE WEATHER 
  ZONE 111 LEE...FIRE WEATHER ZONE 112 BREATHITT... FIRE WEATHER 
  ZONE 113 KNOTT...FIRE WEATHER ZONE 114 OWSLEY... FIRE WEATHER 
  ZONE 115 PERRY...FIRE WEATHER ZONE 116 CLAY... FIRE WEATHER 
  ZONE 117 LESLIE...FIRE WEATHER ZONE 118 LETCHER...FIRE WEATHER 
  ZONE 119 MARTIN...FIRE WEATHER ZONE 120 PIKE. 

* THE MOST CRITICAL FIRE WEATHER CONDITIONS WILL BE PRESENT FROM
  EARLY THIS AFTERNOON THROUGH EVENING.

* SOUTHWEST WINDS BETWEEN 10 AND 15 MPH WILL DEVELOP BY EARLY
  AFTERNOON WITH GUSTS UP TO 25 MPH ANTICIPATED...MAINLY ON THE
  RIDGES.

* RELATIVE HUMIDITIES WILL FALL TO BETWEEN 15 AND 20 PERCENT BY
  MID AFTERNOON.

* THESE CONDITIONS WILL CREATE A POTENTIAL FOR FIRES TO SPREAD 
  QUICKLY AND BURN OUT OF CONTROL.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
KAS/GREIF
360 
WWUS83 KJKL 221832
RFWJKL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
232 PM EDT TUE MAR 22 2016

KYZ044-050>052-058>060-068-069-079-080-083>085-230100-
/O.CON.KJKL.FW.W.0001.000000T0000Z-160323T0100Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-
232 PM EDT TUE MAR 22 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 044...
050...051...052...058...059...060...068...069...079...080...083...
084 AND 085...

* AFFECTED AREA...FIRE WEATHER ZONE 044 FLEMING...FIRE WEATHER 
  ZONE 050 MONTGOMERY...FIRE WEATHER ZONE 051 BATH...FIRE 
  WEATHER ZONE 052 ROWAN...FIRE WEATHER ZONE 058 ESTILL...FIRE 
  WEATHER ZONE 059 POWELL...FIRE WEATHER ZONE 060 MENIFEE... 
  FIRE WEATHER ZONE 068 ROCKCASTLE...FIRE WEATHER ZONE 069 
  JACKSON...FIRE WEATHER ZONE 079 PULASKI...FIRE WEATHER ZONE 
  080 LAUREL...FIRE WEATHER ZONE 083 WAYNE...FIRE WEATHER ZONE 
  084 MCCREARY...FIRE WEATHER ZONE 085 WHITLEY. 

* THE STRONGEST WINDS AND LOWEST RELATIVE HUMIDITY WILL BE
  PRESENT THROUGH THIS EVENING.

* SOUTHWEST WINDS BETWEEN 15 AND 20 MPH WILL CONTINUE THROUGH THIS
  EVENING.

* RELATIVE HUMIDITIES BETWEEN 15 AND 25 PERCENT WILL OCCUR THROUGH
  THIS EVENING.

* THESE CONDITIONS WILL CREATE A POTENTIAL FOR FIRES TO SPREAD 
  QUICKLY AND BURN OUT OF CONTROL.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

KYZ086>088-104-106>120-230100-
/O.CON.KJKL.FW.W.0001.000000T0000Z-160323T0100Z/
KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-
BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
232 PM EDT TUE MAR 22 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 086...
087...088...104...106...107...108...109...110...111...112...113...
114...115...116...117...118...119 AND 120...

* AFFECTED AREA...FIRE WEATHER ZONE 086 KNOX...FIRE WEATHER ZONE 
  087 BELL...FIRE WEATHER ZONE 088 HARLAN...FIRE WEATHER ZONE 
  104 ELLIOTT...FIRE WEATHER ZONE 106 MORGAN...FIRE WEATHER ZONE 
  107 JOHNSON...FIRE WEATHER ZONE 108 WOLFE...FIRE WEATHER ZONE 
  109 MAGOFFIN...FIRE WEATHER ZONE 110 FLOYD... FIRE WEATHER 
  ZONE 111 LEE...FIRE WEATHER ZONE 112 BREATHITT... FIRE WEATHER 
  ZONE 113 KNOTT...FIRE WEATHER ZONE 114 OWSLEY... FIRE WEATHER 
  ZONE 115 PERRY...FIRE WEATHER ZONE 116 CLAY... FIRE WEATHER 
  ZONE 117 LESLIE...FIRE WEATHER ZONE 118 LETCHER...FIRE WEATHER 
  ZONE 119 MARTIN...FIRE WEATHER ZONE 120 PIKE. 

* THE MOST CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH
  THIS EVENING.

* SOUTHWEST WINDS BETWEEN 10 AND 15 MPH WILL CONTINUE THROUGH THIS
  EVENING...MAINLY ON THE RIDGES.

* RELATIVE HUMIDITIES WILL FALL TO BETWEEN 15 AND 20 PERCENT
  THROUGH THIS EVENING.

* THESE CONDITIONS WILL CREATE A POTENTIAL FOR FIRES TO SPREAD 
  QUICKLY AND BURN OUT OF CONTROL.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
234 
WWUS83 KJKL 230057
RFWJKL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
857 PM EDT TUE MAR 22 2016

KYZ044-050>052-058>060-068-069-079-080-083>085-230200-
/O.EXP.KJKL.FW.W.0001.000000T0000Z-160323T0100Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-
857 PM EDT TUE MAR 22 2016

...RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING FOR
STRONG AND GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
044...050...051...052...058...059...060...068...069...079...080...
083...084 AND 085...

RELATIVE HUMIDITIES HAVE BEGUN TO CLIMB AND WINDS HAVE SLACKENED
TO LESS THAN 15 MPH. THUS...THE RED FLAG WARNING WILL BE ALLOWED
TO EXPIRE AT 9 PM EDT. 

$$

KYZ086>088-104-106>120-230200-
/O.EXP.KJKL.FW.W.0001.000000T0000Z-160323T0100Z/
KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-
BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
857 PM EDT TUE MAR 22 2016

...RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING FOR
STRONG AND GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
086...087...088...104...106...107...108...109...110...111...112...
113...114...115...116...117...118...119 AND 120...

RELATIVE HUMIDITIES HAVE BEGUN TO CLIMB AND WINDS HAVE SLACKENED
TO LESS THAN 15 MPH IN MOST LOCATIONS. A FEW LOCATIONS AT 2500
FEET ELEVATION AND ABOVE MAY CONTINUE TO EXPERIENCE WINDS OF 15
MPH OR GREATER OVER THE NEXT FEW HOURS...BUT HUMIDITIES THERE
ARE ALSO IMPROVING. THUS...THE RED FLAG WARNING WILL BE ALLOWED
TO EXPIRE AT 9 PM EDT.

$$

JP

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this red flag warning went out at Mar 21, 7:40 AM EDT, 7 hours 57 minutes earlier.

Area forecast discussion, Mar 21, 7:40 AM EDT, 7 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
740 AM EDT MON MAR 21 2016

.UPDATE...
ISSUED AT 715 AM EDT MON MAR 21 2016

DID A QUICK UPDATE TO THE NEAR TERM GRIDS MAINLY TO ADJUST THEM
TOWARD THE LATEST SKY/T/TD OBS AND TRENDS. THESE HAVE BEEN SENT TO
THE NDFD AND WEB SERVERS.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 330 AM EDT MON MAR 21 2016

07Z SFC ANALYSIS SHOWS HIGH PRESSURE BUILDING INTO KENTUCKY WITH
WEST TO NORTHWEST WINDS SLACKENING TO NEAR CALM AND AN INVERSION
SETTING UP OVER THE EASTERN VALLEYS. MOSTLY CLEAR SKIES...AND SOME
CAA...ALLOWED TEMPERATURES TO FALL THROUGH THE 30S AND INTO THE
UPPER 20S FOR PARTS OF THE AREA EARLY THIS MORNING WITH A FIVE
DEGREE OR SO RIDGE TO VALLEY TEMPERATURE SPLIT IN PLACE. DEWPOINTS
ARE STILL RATHER DRY...GENERALLY IN THE LOW TO MID 20S...THOUGH
SOME UPPER TEENS ARE NOTED IN THE FAR EAST AND ON THE RIDGES...
WHILE SOME LOW 30S ARE BEING REPORTED CLOSER TO THE TENNESSEE
BORDER. THE DRIER AIR MAY BE SLOWING THE FROST FORMATION FOR PARTS
OF THE AREA...BUT AT SME THERE IS ACTUALLY ENOUGH MOISTURE FOR A
TOUCH OF FOG ATTM.

THE MODELS ARE IN GOOD AGREEMENT ALOFT THROUGH THE SHORT TERM
PORTION OF THE FORECAST AS THEY ALL DEPICT A TROUGH EXITING TO THE
EAST EARLY IN THE PERIOD WITH NORTHWEST FLOW FOLLOWING THROUGH
THE DAY INTO TONIGHT. THE PATTERN FLATTENS OUT WITH TIME INTO
TUESDAY MORNING BECOMING MORE ZONAL DURING THE DAY WHILE THE BULK
OF ANY ENERGY STAYS WELL NORTH AND EAST OF KENTUCKY. BY TUESDAY
EVENING...THE FLOW OVER KENTUCKY WILL TAKE ON A SOUTHWEST TACK AND
EVEN SOME SLIGHT RIDGING DEVELOPS OVER THE DEEP SOUTH. GIVEN THE
HIGH LEVEL OF MODEL AGREEMENT...HAVE FAVORED A BLENDED SOLUTION
WITH A LEAN TOWARD THE HRRR AND NAM FOR WX SPECIFICS...WHERE THERE
ARE ANY.

SENSIBLE WEATHER WILL FEATURE A CHILLY...AND LIKELY FROSTY...
START TO THE DAY ACROSS MUCH OF EAST KENTUCKY THIS MORNING.
MOSTLY SUNNY SKIES WILL GIVE WAY TO SOME MID AND LOW LEVEL CLOUDS
DURING THE AFTERNOON...BUT ENOUGH SUN WILL BE SEEN TO HELP
TEMPERATURES CLIMB INTO THE UPPER 40S TO LOWER 50S. ANOTHER NIGHT
OF MOSTLY CLEAR SKIES SHOULD SET UP A PRETTY GOOD RIDGE TO VALLEY
TEMPERATURE SPLIT INTO TUESDAY MORNING ALONG WITH PATCHY FROST IN
THE VALLEYS TOWARD DAWN. MORE SUNSHINE LATER THAT DAY...ALONG WITH
WINDS PICKING UP SUBSTANTIALLY FROM THE SOUTHWEST...WILL SUPPORT
TEMPERATURES SOARING INTO THE LOW TO MID 60S BY LATE AFTERNOON.
HOWEVER...DRY CONDITIONS WILL REMAIN IN PLACE LIKELY LEADING TO A
HEIGHTENED RISK FOR FIRE BEHAVIOR CONCERNS...MORE DETAILS ON THIS
CAN BE FOUND IN THE FIRE WEATHER SECTION BELOW.

ONCE AGAIN STARTED WITH THE SHORTBLEND GUIDANCE FOR THE T/TD/WIND
GRIDS THROUGH THE DAY WITH THE SUPERBLEND USED THEREAFTER. HAVE
ADJUSTED THESE MAINLY TO SIGNIFICANTLY ADJUST FOR TERRAIN
DIFFERENCES IN THE LOWS AND HOURLY TEMPS TONIGHT. AS FOR POPS...
ZEROED THEM OUT IN LINE WITH ALL MOS GUIDANCE.

.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 411 AM EDT MON MAR 21 2016

PERIOD WILL BEGIN WITH FLAT UPPER LEVEL RIDGING IN MORE OF A ZONAL
FLOW REGIME. THAT SAID A SURFACE HIGH WILL BE PLACED TO THE
SOUTHEAST IN THE ATLANTIC AND WE WILL RESIDE IN THE RETURN FLOW
SIDE OF THE HIGH. THERE WILL ALSO BE A WELL ESTABLISHED PRESSURE
GRADIENT ACROSS THE REGION...AND 40 TO 50 KNOT JET AT THE 850MB
LEVEL. THIS AS WE ARE TRAPPED BETWEEN PREVIOUSLY MENTIONED
SURFACE HIGH AND DEVELOPING SURFACE LOW IN THE CENTRAL PLAINS.
THEREFORE OVERALL GUSTY WINDS WILL CONTINUE ON WEDNESDAY
AFTERNOON...AND WILL COMBINE WITH DRY CONDITIONS TO LEAD TO
ANOTHER DAY OF ENHANCED FIRE WEATHER CONCERNS. ADDITIONAL
INFORMATION ON THE FIRE WEATHER CONCERNS WILL BE DISCUSSED IN THE
FIRE WEATHER SECTION AND FIRE WEATHER FORECAST.

NOW FOR THE AFOREMENTIONED DEVELOPING SURFACE LOW ACROSS THE
CENTRAL PLAIN...THAT WILL IN FACT BE THE NEXT WEATHER MAKER FOR
THE REGION LATE WEEK. MOIST SOUTHERLY FLOW OUT OF THE GULF OF
MEXICO WILL CONTINUE TO INCREASE CLOUDS WEDNESDAY NIGHT IN
ADVANCE OF THE SYSTEM. NOW FOR THE GUIDANCE THERE REMAINS AT LEAST
SOME TIMING UNCERTAINTY WITH RESPECT TO THE UPPER LEVEL
WAVE/CLOSED LOW AND THIS HAS IMPLICATIONS ON TIMING WITH THE
SURFACE FEATURES. RIGHT NOW MODELS ARE IN GOOD AGREEMENT ON THE
OVERALL MOVEMENT/PLACEMENT OF THE SURFACE LOW WHICH WILL EJECT
NORTHEAST OUT OF THE CENTRAL PLAINS INTO THE GREAT LAKES BY
THURSDAY. THE 00Z OPERATIONAL GFS IS MOST PROGRESSIVE COMPARED TO
EVEN THE PAST 3 PREVIOUS RUNS...WHILE THE 00Z ECMWF REMAINS SLOWER
BUT STILL MORE PROGRESSIVE THAN PREVIOUS RUN. THE WPC FOLKS ARE
NOT SOLD ON THE OPERATIONAL AND STUCK WITH THE ENSEMBLE MEANS TO
LESSEN THE RUN TO RUN CHANGES. THEREFORE WILL STICK CLOSER TO THE
MODEL BLEND WHICH SHOULD DO A SIMILAR JOB. RIGHT NOW STILL KEEP
BEST CHANCES OF PRECIPITATION ON THURSDAY AND LESSEN THURSDAY
NIGHT INTO EARLY FRIDAY. NOW THERE IS SOME CONCERN ON QPF IN
RELATION TO BEING SPLIT BY THE UPPER FORCING GOING NORTH AND THE
OVERALL BETTER MOISTURE TO THE SOUTH. RIGHT NOW MODEL BLENDS WOULD
SUGGEST WE SEE WIDESPREAD HALF A INCH OR MORE WITH THIS SYSTEM.
THIS WOULD FINALLY MITIGATE THE FIRE WEATHER CONCERNS. WHILE ONLY
MARGINAL AT BEST INSTABILITY IS SEEN WILL CONTINUE AT LEAST SLIGHT
THUNDER...BUT RAIN SHOWERS/STORMS COULD CONTAIN FAIRLY GUSTY WINDS
GIVEN THE 50 TO 60 KNOT 850 MB JET THEY COULD PARTIALLY MIX DOWN.

AFTER THIS SURFACE HIGH QUICKLY BUILDS EAST ON FRIDAY AND SHOULD
BE DRY LATER IN THE DAY. NOW FOR THE WEEKEND MORE CONVOLUTED
GUIDANCE ONCE AGAIN BECOMES EVIDENT. RIGHT NOW WILL KEEP SATURDAY
DRY...THIS AS MOST OF THE GUIDANCE INCLUDING THE GFS ENSEMBLE MEAN
KEEP IT DRY. NOW SATURDAY NIGHT INTO SUNDAY DO STICK WITH THE
MODEL BLEND WHICH DOES INTRODUCE SLIGHT TO CHANCE POPS. THE 00Z
GFS AND THE ENSEMBLE HAVE BEEN MOST ROBUST WITH BRINGING
OVERRUNNING AHEAD OF A COLD FRONT...THEREFORE WILL NOT BRING POPS
ANY HIGHER THAN THE BLEND. THIS WILL SYSTEM BE AIDED BY A
AMPLIFYING UPPER LEVEL TROUGH THAT SWINGS EAST LATE IN THE
PERIOD. NOW THERE SEEMS TO BE A BIT MORE SIGNAL FOR THUNDERSTORMS
WITH THIS SYSTEM PARTICULARLY ON SUNDAY AFTERNOON GIVEN THE
SETUP...BUT GIVEN THE MODEL VARIABILITY AND CONSISTENCY WITH
OTHER OFFICES WILL LEAVE OUT FOR NOW.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 740 AM EDT MON MAR 21 2016

VFR CONDITIONS WILL BE FOUND ACROSS THE AREA THROUGH THE TAF
PERIOD AS AN UPPER LEVEL DISTURBANCE PULLS AWAY TO THE SOUTHEAST.
SCATTERED TO BROKEN STRATOCU...GENERALLY IN THE 4-6K FEET AGL
RANGE...WILL AFFECT THE AREA THROUGH THE AFTERNOON BEFORE
CLEARING. LIGHT WINDS WILL PICK UP FROM THE WEST TO NORTHWEST AT
5 TO 10 KTS DURING THE DAY...SETTLING TO LIGHT IN THE EVENING.

&&

.FIRE WEATHER...
ISSUED AT 345 AM EDT MON MAR 21 2016

...ENHANCED FIRE DANGER TUESDAY AND WEDNESDAY...

GIVEN THE LACK OF PRECIPITATION OVER THE WEEKEND...AND HIGH
PRESSURE BUILDING BACK INTO THE AREA TODAY THROUGH WEDNESDAY...
VERY LOW AFTERNOON/EVENING RELATIVE HUMIDITIES WILL BE SEEN. AS
THE PRESSURE GRADIENT TIGHTENS UP ON TUESDAY...SUSTAINED WINDS OF
15 TO 20 MPH WILL BE POSSIBLE...ESPECIALLY OVER WESTERN PARTS OF
THE AREA. THE COMBINATION OF LOW RH AND HIGHER WINDS WILL LEAD TO
ELEVATED FIRE DANGER ON TUESDAY AND WEDNESDAY...CLOSE TO CRITICAL
FIRE WEATHER THRESHOLDS. PER COORDINATION WITH SURROUNDING WFOS
WILL HOLD OFF ON A FIRE WEATHER WATCH RIGHT NOW...BUT WE MAY NEED
TO CONSIDER ONE IN THE NEXT 12 TO 24 HOURS IF MODELS REMAIN
CONSISTENT ON THESE CONDITIONS. THE STRONGEST WINDS LOOK TO COME
ON TUESDAY...WITH THE GRADIENT RELAXING SOME FOR WEDNESDAY.
HOWEVER...ANY WINDS...COMBINED WITH THE LOW RH VALUES WILL LEAD
TO A CONTINUED ELEVATED FIRE DANGER ON WEDNESDAY. A COLD FRONT
THEN LOOKS TO BRING SOME MUCH NEEDED RAIN TO THE AREA ON
THURSDAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...GREIF
SHORT TERM...GREIF
LONG TERM...DJ
AVIATION...GREIF
FIRE WEATHER...KAS/GREIF
Hazardous weather outlook, Mar 21, 3:14 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
314 PM EDT MON MAR 21 2016

KYZ052-058>060-068-069-079-080-083-104-106-108-111-114-222215-
ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-
WAYNE-ELLIOTT-MORGAN-WOLFE-LEE-OWSLEY-
INCLUDING THE CITIES OF...MOREHEAD...IRVINE...RAVENNA...
CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...MOUNT VERNON...
MCKOWSEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...MONTICELLO...
SANDY HOOK...WEST LIBERTY...CAMPTON...BEATTYVILLE...BOONEVILLE
314 PM EDT MON MAR 21 2016

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

A FEW HOURS OF FREEZING TEMPERATURES AND FROST WILL BE POSSIBLE
LATE TONIGHT IN THE SHELTERED VALLEYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON TUESDAY AS FUELS
ARE DRY AND LOW RELATIVE HUMIDITIES AND STRONG WINDS ARE EXPECTED
IN THE AFTERNOON AND EVENING.

LOW RELATIVE HUMIDITIES ARE EXPECTED AGAIN ON WEDNESDAY AFTERNOON
AND EVENING LEADING TO ELEVATED FIRE DANGER.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON THURSDAY.

FROST WILL BE POSSIBLE LATE FRIDAY NIGHT INTO EARLY SATURDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ084>088-107-109-110-112-113-115>120-222215-
MCCREARY-WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-
BREATHITT-KNOTT-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...STEARNS...WHITLEY CITY...CORBIN...
WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
CUMBERLAND...HARLAN...PAINSVILLE...SALYERSVILLE...PRESTONSBURG...
WHEELWRIGHT...JACKSON...HINDMAN...PIPPA PASSES...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
314 PM EDT MON MAR 21 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

SEVERAL HOURS OF TEMPERATURES BELOW FREEZING AND FROST WILL BE
POSSIBLE LATE TONIGHT...MAINLY IN VALLEY LOCATIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY ON TUESDAY AS FUELS
ARE DRY AND LOW RELATIVE HUMIDITIES AND STRONG WINDS ARE EXPECTED
IN THE AFTERNOON AND EVENING.

PATCHY FROST IS AGAIN POSSIBLE IN SHELTERED VALLEYS LATE TUESDAY
NIGHT INTO EARLY WEDNESDAY MORNING.

LOW RELATIVE HUMIDITIES ARE EXPECTED AGAIN ON WEDNESDAY AFTERNOON
AND EVENING LEADING TO ELEVATED FIRE DANGER.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON THURSDAY.

FROST WILL BE POSSIBLE LATE FRIDAY NIGHT INTO EARLY SATURDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ044-050-051-222215-
FLEMING-MONTGOMERY-BATH-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE
314 PM EDT MON MAR 21 2016

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON TUESDAY AS FUELS
ARE DRY AND LOW RELATIVE HUMIDITIES AND STRONG WINDS ARE EXPECTED
IN THE AFTERNOON AND EVENING.

LOW RELATIVE HUMIDITIES ARE EXPECTED AGAIN ON WEDNESDAY AFTERNOON
AND EVENING LEADING TO ELEVATED FIRE DANGER.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON THURSDAY.

FROST WILL BE POSSIBLE LATE FRIDAY NIGHT INTO EARLY SATURDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KAS

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 8:51 AM EDTFire Weather WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more6 hr
Mar 21, 2:53 PM EDTFrost AdvisoryJKLElliott, Estill, Jackson, Laurel, Lee, Menifee and 8 more18 hr
Mar 21, 2:53 PM EDTFreeze WarningJKLBell, Breathitt, Clay, Floyd, Harlan, Johnson and 10 more18 hr

Nearby

Red Flag Warnings in Kentucky, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.